Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Lefschetz number of self-maps of Lie groups

Author: Hai Bao Duan
Journal: Proc. Amer. Math. Soc. 104 (1988), 1284-1286
MSC: Primary 55M20; Secondary 57T10
MathSciNet review: 935107
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we present a simple approach to the Lefschetz number for the self-maps of Lie groups. As an application it is proved that for any map $ f:G \to G$ of a compact connected Lie group $ G$, there is a solution to $ {(f(x))^k} = x$ for some $ k \leq \leftthreetimes + 1$, where $ \leftthreetimes $ is the rank of the group $ G$.

References [Enhancements On Off] (What's this?)

  • [1] Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 514561
  • [2] Morris W. Hirsch, Differential topology, Graduate Texts in Mathematics, vol. 33, Springer-Verlag, New York, 1994. Corrected reprint of the 1976 original. MR 1336822
  • [3] George W. Whitehead, Elements of homotopy theory, Graduate Texts in Mathematics, vol. 61, Springer-Verlag, New York-Berlin, 1978. MR 516508
  • [4] Robert F. Brown, The Lefschetz fixed point theorem, Scott, Foresman and Co., Glenview, Ill.-London, 1971. MR 0283793

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55M20, 57T10

Retrieve articles in all journals with MSC: 55M20, 57T10

Additional Information

Keywords: Lefschetz number, mapping degree, fixed point, Lie group, adjoint representation, exterior algebra, primitive elements in the cohomology of a Lie group, Vandermonde matrix
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society